Alert archive / Florida / Frost Advisories in 2014

Frost Advisory 2, NWS Melbourne, FL

January 22, 2014

NWS Melbourne, FL issued this frost advisory at Jan 22, 2014, 7:31 PM EST. It took effect at Jan 23, 2014, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 7:31 PM EST (00:31 UTC)
In effect from
Jan 23, 2014, 1:00 AM EST
Expired
Jan 23, 2014, 8:00 AM EST
In force
7 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WWUS72 KMLB 230031
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
731 PM EST WED JAN 22 2014

FLZ041-044>047-053-054-058-059-141-144-147-231300-
/O.CON.KMLB.FZ.W.0005.140123T0600Z-140123T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...DAYTONA BEACH...
CLERMONT...TITUSVILLE
731 PM EST WED JAN 22 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
THURSDAY...

* TEMPERATURE...TEMPERATURES WILL FALL QUICKLY THROUGH LATE
  EVENING AND WILL FALL TO NEAR FREEZING OVER MUCH OF THE AREA
  AFTER MIDNIGHT. UP TO AROUND 4 HOURS OF TEMPERATURES BETWEEN 30
  TO 32 DEGREES WILL BE POSSIBLE ACROSS MORE RURAL LOCATIONS WEST
  OF INTERSTATE 95 THROUGH SUNRISE. A FEW NORMALLY COLDER SITES
  ALONG THE MAINLAND COAST AND IMMEDIATE URBAN AREAS AROUND
  ORLANDO AND SANFORD WILL DROP NEAR THE FREEZING MARK FOR AN
  HOUR OR TWO. FROST IS EXPECTED...EVEN IN AREAS THAT REMAIN JUST
  ABOVE OR ONLY BRIEFLY REACH FREEZING.

* IMPACTS...THE COLD TEMPERATURES CAN KILL CROPS AND OTHER 
  TENDER VEGETATION IF NOT ADEQUATELY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. REMEMBER TO BRING PETS AND HOUSE PLANTS
INDOORS. PROTECT OUTDOOR TENDER VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM
ALL MATERIAL THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS...BLANKETS
AND CURTAINS.

&&

$$

FLZ064-231300-
/O.NEW.KMLB.FR.Y.0002.140123T0600Z-140123T1300Z/
MARTIN-
INCLUDING THE CITY OF...HOBE SOUND
731 PM EST WED JAN 22 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY FOR
WESTERN AND CENTRAL PORTIONS OF MARTIN COUNTY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST THURSDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE MID 30S ACROSS
  INTERIOR PORTIONS OF MARTIN COUNTY AND AREAS OF LATE NIGHT FROST
  ARE EXPECTED WEST OF INTERSTATE 95 ACROSS CENTRAL AND WESTERN
  PORTIONS OF MARTIN COUNTY...AWAY FROM THE IMMEDIATE SHORE OF
  LAKE OKEECHOBEE.

* IMPACTS...THE COLD TEMPERATURES AND FROST CAN KILL CROPS AND
  OTHER TENDER VEGETATION IF NOT ADEQUATELY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE LIKELY. SENSITIVE
OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. REMEMBER TO
BRING PETS INDOORS AS WELL.

&&

$$

15
1 follow-up statement
890 
WWUS72 KMLB 231305
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
805 AM EST THU JAN 23 2014

...COLD START TO THURSDAY MORNING...

FLZ041-044>047-053-054-058-059-141-144-147-231415-
/O.EXP.KMLB.FZ.W.0005.000000T0000Z-140123T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...DAYTONA BEACH...
CLERMONT...TITUSVILLE
805 AM EST THU JAN 23 2014

...FREEZE WARNING HAS EXPIRED...

.TEMPERATURES WILL VERY SLOWLY RISE THIS MORNING UNDER SUNNY
SKIES.

$$

FLZ064-231415-
/O.EXP.KMLB.FR.Y.0002.000000T0000Z-140123T1300Z/
MARTIN-
INCLUDING THE CITY OF...HOBE SOUND
805 AM EST THU JAN 23 2014

...FROST ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 22, 3:06 PM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Jan 22, 3:06 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
306 PM EST WED JAN 22 2014

.DISCUSSION...
...FREEZE WARNING IN EFFECT FOR MUCH OF THE AREA TONIGHT...

THIS AFTERNOON-TONIGHT...
DESPITE FULL SUN AND VERY DRY CONDITIONS...THE LIGHT NORTHWEST FLOW
CONTINUES TO MAKE FOR A COOL DAY ACROSS EAST CENTRAL FLORIDA WITH
LOCATIONS ACROSS LAKE AND VOLUSIA COUNTIES JUST MAKING IT INTO THE
50S WITHIN THE LAST HOUR. AFTERNOON HIGHS WILL CLIMB A FEW MORE
DEGREES FROM THE LOW 50S ACROSS LAKE AND VOLUSIA TO AROUND 60 AROUND
LAKE OKEECHOBEE TO THE TREASURE COAST.

TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET UNDER MOSTLY CLEAR SKIES
WITH MOST LOCATIONS INTO THE 30S BY MIDNIGHT. A FREEZE WARNING IS
NOW IN EFFECT FOR ALL BUT MARTIN COUNTY AND THE BARRIER ISLANDS OF
BREVARD...SAINT LUCIE...AND INDIAN RIVER. TEMPERATURES WILL BOTTOM
OUT AROUND 30-32 IN MOST LOCATIONS WEST OF I-95 FOR A FEW
HOURS...WITH THE IMMEDIATE URBAN AREAS OF THE ORLANDO METRO AND
COASTAL AREAS EAST OF I-95 REMAINING JUST ABOVE FREEZING OR BRIEFLY
REACHING FOR AN HOUR OR TWO. THE WILD CARD CONTINUES TO BE
CIRRUS...WHICH MODELS HAVE BACKED OFF ON IN TERMS OF COVERAGE...BUT
MAY STILL BE A BIG PLAYER IN TEMPS TOWARDS DAYBREAK.

WIDESPREAD FROST WILL ALSO BE A CONCERN EVEN IN THOSE AREAS THAT DO
NOT ACTUALLY SEE FREEZING TEMPERATURES.

THURSDAY...STRONG HIGH DROPS INTO THE CENTRAL PLAINS DURING THE DAY
ABSORBING THE WEAKER SYSTEM OVER THE GULF. THE ORIENTATION OF THE
HIGH WILL ALLOW WINDS TO VEER MORE NORTH-NORTHEAST DURING THE
DAY...ESPECIALLY ALONG THE TREASURE COAST. MOSTLY SUNNY SKIES
CONTINUE...WITH HIGH TEMPERATURES RANGING FROM AROUND 60 IN THE
NORTH TO UPPER 60S ALONG THE TREASURE COAST.

FRI-NEXT WED...(PREVIOUS DISC) MEAN TROUGH POSITION WILL CHANGE
LITTLE OVER THE EASTERN HALF OF THE COUNTRY. SHORTWAVES ROTATING
THROUGH THE TROUGH WILL PUSH REINFORCING FRONTS INTO/THROUGH THE
LOCAL AREA. THE NEXT FRONT IN THE MEDIUM RANGE ARRIVES SUNDAY BUT
STALLING ACROSS THE PENINSULA AND A POSSIBLE WEAK LOW PRESSURE
WAVE MOVING ALONG IT. SINCE THE ECMWF HAS BEEN SHOWING A SIMILAR
SCENARIO...WILL INCLUDE A 20 POP FOR SUN-MON...BUT WOULD EXPECT
THAT ONE PERIOD DURING THIS TIME WILL HAVE HIGHER CHANCES. A MORE
SIGNIFICANT COLD FRONTAL PASSAGE IS FORECAST MON NIGHT INTO TUE.

SAT MORNING LOOKS COLD IN THE UPPER 30S WITH SOME COLDER POCKETS.
LIGHT WINDS ARE INDICATED AS HIGH PRESSURE WEAKENS OVER THE AREA
SO THERE MAY BE ANOTHER THREAT FOR FROST. TEMPS WILL THEN MODIFY
WITH READINGS CLOSER TO NORMAL SUNDAY AND MAYBE EVEN ABOVE NORMAL
ON MON. WE SHOULD RETURN TO BELOW NORMAL TEMPS TUE-WED. WILL HAVE
TO WATCH MODEL TRENDS WITH THIS COOL DOWN AS THE ECMWF SUGGESTS
MUCH BELOW NORMAL TEMPS AGAIN.

&&

.AVIATION...
VFR CONDS NEXT 24 HOURS WITH NO DEGRADATION TO VISIBILITY OR
REPORTABLE CEILINGS.

&&

.MARINE...
TONIGHT-THURSDAY...WINDS AND SEAS WILL CONTINUE TO DIMINISH INTO
TONIGHT AS YESTERDAY'S COLD FRONT MOVES FURTHER AWAY AND WEAK HIGH
PRESSURE MOVES INTO THE GULF. NORTHWEST WINDS 10-15KTS
NEARSHORE/15-20KTS OFFSHORE THIS AFTERNOON BECOMING 10-15KTS
OVERNIGHT AND INTO THURSDAY. STRONGER HIGH OVER THE PLAINS WILL
REINFORCE THE WEAKER GULF SYSTEM...AND ITS ORIENTATION WILL VEER
WINDS SOUTH OF SEBASTIAN INLET TO THE NORTH-NORTHEAST BY THE
AFTERNOON.

LOCAL SWAN MODEL RUNNING 1-2FT TOO HIGH BASED ON CURRENT
OBSERVATIONS. WILL CAP SEAS AT 3-5FT NEARSHORE AND 5-6FT OFFSHORE
THIS AFTERNOON...SUBSIDING TO 2-4FT BY DAYBREAK THURS. DOMINANT
PERIODS 6-8SEC...WITH A 11-13SEC SWELL WORKING INTO THE WATERS LATE
IN THE DAY ON THURS.

FRI...NORTHWEST TO NORTH FLOW THU NIGHT INTO FRI WITH THE NEXT
FRONTAL SURGE SOUTHWARD WILL NECESSITATE A SMALL CRAFT ADVISORY
DURING THE DAY.

WEEKEND...SAT LOOKS LIKE WINDS WILL BE LIGHT IN THE MORNING THEN
WESTERLY WINDS FORECAST TO PICK UP IN THE AFTERNOON ESPECIALLY
FROM CANAVERAL NORTH. POSSIBLE 20 KNOT PLUS WINDS INDICATED
OFFSHORE SAT NIGHT THEN WEAKENING WINDS ARE FORECAST ON SUN.

&&

.FIRE WEATHER...
THIS AFTERNOON-THURSDAY...RH VALUES HAVE BOTTOMED OUT IN THE 20-30
PERCENT RANGE ACROSS THE REGION THIS AFTERNOON AND A SLOW RECOVERY
IS EXPECTED AFTER SUNSET. MINIMAL MOISTURE RECOVERY INTO THURSDAY
WITH TEMPS A FEW DEGREES WARMER WILL BRING ANOTHER DAY WITH MIN RH
VALUES BOTTOMING OUT IN THE 20-30 PERCENT RANGE ACROSS THE REGION.
LIGHT NORTHWEST FLOW WILL BECOME NORTH-NORTHEAST IN THE AFTERNOON
GENERALLY 10MPH OR LESS. ERC VALUES CONTINUE TO CREEP UP DUE TO LACK
OF SIGNIFICANT RAINFALL AND WILL HAVE TO BE MONITORED. FOR THE
MOMENT...IT APPEARS THAT NO WARNINGS WILL BE NECESSARY.

FRI-SUN...NORTHERLY WINDS WILL BE GUSTY ON FRI AND MIN RH VALUES
WILL CONTINUE BELOW 35 PERCENT OVER THE INTERIOR. OVER THE WEEKEND
MIN RH VALUES WILL GRADUALLY MODIFY AND WINDS ARE FORECAST TO
WEAKEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  31  59  34  55 /   0   0   0  10
MCO  36  63  37  58 /   0   0   0   0
MLB  34  63  40  61 /   0   0   0  10
VRB  33  65  44  63 /   0   0   0  10
LEE  31  59  34  52 /   0   0   0   0
SFB  36  62  36  57 /   0   0   0  10
ORL  37  62  39  56 /   0   0   0   0
FPR  33  65  44  62 /   0   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 1 AM TO 8 AM EST THURSDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...MOSES
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jan 22, 5:54 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
554 PM EST WED JAN 22 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-230300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
554 PM EST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.EXCESSIVE COLD IMPACT...
TEMPERATURES WILL FALL QUICKLY THROUGH THE EVENING THEN AT A
SLOWER RATE AFTER MIDNIGHT AND REACH NEAR TO JUST BELOW FREEZING
OVER MUCH OF THE MAINLAND EARLY THURSDAY MORNING.

LOCATIONS NORTH AND WEST OF INTERSTATE 4 MAY EXPERIENCE FREEZING
TEMPERATURES AS EARLY AS 1 AM. SOME AREAS IN NORTHEAST LAKE AND
NORTHWEST VOLUSIA COUNTIES MAY EXPERIENCE TEMPERATURES IN THE
UPPER 20S FOR 1 TO 2 HOURS BEFORE SUNRISE THURSDAY MORNING.

3 TO 5 HOURS OF TEMPERATURES BETWEEN 30 TO 32 DEGREES WILL BE
POSSIBLE ACROSS MORE RURAL LOCATIONS WEST OF INTERSTATE 95 WITH A
FEW NORMALLY COLDER SITES ALONG THE MAINLAND COAST WEST OF US
HIGHWAY ONE DROPPING TO THE FREEZING MARK FOR AN HOUR OR TWO. A
FREEZE WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA WITH
THE EXCEPTION OF MARTIN COUNTY. NEAR CALM WINDS WILL ALSO PROMOTE
FROST FOR ALL AREAS WITH THE EXCEPTION OF THE BARRIER ISLANDS.

REMEMBER TO TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION.
BRING PETS INDOORS AND SHELTER OUT OF THE COLD TEMPERATURES FOR
LIVESTOCK. IF YOU HAVE TO BE OUTSIDE DRESS APPROPRIATELY...GLOVES
AND HATS... FOR THE COLD TEMPERATURES. BE SURE TO KEEP SPACE HEATERS
AWAY FROM CURTAINS AND OTHER FLAMMABLE MATERIALS.

.WIND AND SEA IMPACT...
NORTHWEST WINDS AROUND 15 KNOTS WILL HELP TO GENERATE SEAS TO 6
FEET IN THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A REINFORCING COLD FRONT WILL MOVE ACROSS THE REGION LATE
THURSDAY NIGHT WITH NEAR FREEZING TEMPERATURES POSSIBLE NORTH AND
WEST OF INTERSTATE 4 EARLY FRIDAY MORNING. IN ADDITION ELEVATED
NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE WIND CHILL VALUES IN
THE 20S TO LOW 30S OVER MUCH OF THE AREA LATE THURSDAY NIGHT INTO
FRIDAY MORNING.

INCREASING NORTHERLY WINDS BEHIND THE BOUNDARY WILL ALSO LEAD TO
HAZARDOUS BOATING CONDITIONS ACROSS THE COASTAL WATERS LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:22 AM ESTSmall Craft AdvisoryMLB42 hr
Jan 23, 2:12 PM ESTWind Chill AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia20 hr

Nearby

Frost Advisories in Florida, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.